Mississippi, 2019Damaging Wind in Mississippi, June 29, 2019
June 29, 2019 · NWS MEG · 1 event in 1 county or zone
A moist and unstable airmass led to scattered thunderstorms across North Mississippi during the afternoon hours of June 29, 2019. A severe thunderstorm near Southaven caused wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass led to scattered thunderstorms across North Mississippi during the afternoon hours of June 29, 2019. A severe thunderstorm near Southaven caused wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 29, 1:45 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 29, 1:45 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
245 PM CDT Sat Jun 29 2019
.DISCUSSION...
Diurnal showers and thunderstorms are beginning to pop up across
the Mid-South at this time. Expect the convection to diminish by
sunset. This will pretty much repeat every day this week as the
Mid-South remains on the periphery of an upper ridge. Every
afternoon, expect isolated to scattered showers and thunderstorms
to develop and then diminish by sunset.
The ridge will gradually shift from the Midwest to the
Southeastern United States over the course of the next seven days.
Highs will generally be in the lower 90s. Although on Monday,
highs may reach into the mid 90s especially near the Tennessee
River as the ridge will be centered over Middle Tennessee.
KRM
&&
.AVIATION...
Isolated thunderstorms expected this afternoon. Best chances
appear to be at KMEM where some enhancement of the cu field is
underway so will keep VCTS there. Otherwise VFR conds expected at
all sites through the period. Light winds will prevail outside of
any TSRAs.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 29, 2:52 AM CST, 13 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
352 AM CDT Sat Jun 29 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-301100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
352 AM CDT Sat Jun 29 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 29, 4:00 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
500 PM CDT Sat Jun 29 2019
MSZ024-292245-
Monroe MS-
500 PM CDT Sat Jun 29 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Southern Monroe County in northeastern Mississippi...
At 500 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Kolola Springs, or near Columbus AFB, moving
northwest at 5 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in southern Monroe County should monitor this storm closely.
LAT...LON 3367 8850 3368 8849 3368 8851 3380 8864
3392 8834 3375 8828 3374 8833 3372 8833
3368 8837 3369 8839 3368 8840 3367 8842
3368 8843 3366 8846 3366 8849
TIME...MOT...LOC 2200Z 153DEG 6KT 3371 8840
SGWSpecial weather statement, Jun 29, 4:14 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
514 PM CDT Sat Jun 29 2019
TNZ088-292245-
Shelby TN-
514 PM CDT Sat Jun 29 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
South central Shelby County in western Tennessee...
At 513 PM CDT...a strong thunderstorm producing pea size hail and
gusty winds to around 40 mph was located near Whitehaven. This storm
was nearly stationary.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in south central Shelby County should monitor this storm
closely.
LAT...LON 3513 9014 3512 9011 3512 9009 3513 9007
3515 9007 3516 9009 3518 9011 3513 8991
3502 8991 3499 9011 3500 9014 3513 9015
TIME...MOT...LOC 2213Z 087DEG 4KT 3507 8998
SGWSpecial weather statement, Jun 29, 4:40 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
540 PM CDT Sat Jun 29 2019
MSZ017-292300-
Itawamba MS-
540 PM CDT Sat Jun 29 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southeastern Itawamba County in northeastern Mississippi...
At 540 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles north of
Detroit, or 12 miles west of Hamilton, moving northwest at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Itawamba County should monitor this storm
closely.
LAT...LON 3409 8821 3409 8832 3421 8846 3434 8819
3431 8817
TIME...MOT...LOC 2240Z 148DEG 11KT 3413 8819
SGWThunderstorm Wind, De Soto
- When
- June 29, 4:50 PM CST to 4:55 PM CST
- Where
- De Soto County, 0.92 mi NNE of Horn Lake Desoto Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 34.992, -90.023
About 12 utility poles were knocked down near Highway 51 and Stateline Road on the west side of Southaven.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 29, 20193 deaths · 3 events
- Excessive Heat in Arizona, June 29 to 30, 20193 deaths · 3 events
- Hail and Damaging Winds in Pennsylvania, June 29, 201935 injured · $105,000 · 52 kt wind · 31 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 29 to 30, 20191 death · 63 kt wind · 10 events
- Hail in North Dakota, June 29, 2019$900,000 · 3 in hail · 1 event
- Hail and Damaging Winds in Pennsylvania, June 29, 20191 in hail · 62 events
- Hail and Damaging Winds in Texas, June 29, 2019$82,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Jersey, June 29, 20191.75 in hail · 50 events
- Hail and Damaging Winds in Pennsylvania, June 29, 2019$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, June 29, 2019$40,000 · 1.25 in hail · 12 events
- Damaging Winds in New Jersey, June 29, 2019$41,000 · 61 kt wind · 11 events
- Hail and Damaging Winds in North Dakota, June 29, 2019$20,000 · 1.5 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835928.